Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Strep throat, UTI, side effects from Avelox. Cipro advisable?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I was recently prescribed Avelox for a UTI and possible strep throat. After two days of taking it, I had the worst side-effects I have ever experienced from a medication (weakness, body aches - especially in my legs, inability to concentrate, seeing things). I called my doctor, told him what happened and he prescribed Cipro. I noticed it was a similar medication. Is it logical for me to be wary about taking it?
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 14 minutes later
Thanks for posting your query.

I can understand your concern because both Avelox (moxifloxacin) and Ciprofloxacin belong to the group called fluoroquinolones and if you are having side effects to Avelox, it is very much likely that you may show side effects to Cipro as well.

You can talk to your doctor and get prescribed other antibiotics like cephalosporins, macrolides or penicillin group of antibiotics.

Also drink plenty of fluids throughout the day and use over-the-counter throat lozenges.

Salt water gargle is also a good way to relieve a sore throat. In addition, take ibuprofen and paracetamol (acetaminophen) after consulting your general physician. Sucking hard candies and ginger lemon tea would also help.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor